MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406123
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The fast-cath hemostasis introducer was advanced through the right femoral vein.When the operator twisted the hemostasis valve on the introducer to move it into place, the valve sheared off the introducer just distally to the end of the valve, leaving the remainder of the introducer within the vein.In order to retrieve the remainder of the introducer, a small incision was made in the groin and a set of surgical forceps was utilized to gain traction of the introducer.The remainder was retrieved, and the procedure was continued using a new sheath.The patient information is not available due to hospital privacy policy.
 
Additional Manufacturer Narrative
Product evaluation: the reported event of a sheath fracture was confirmed.The results of the investigation concluded that the sheath tubing had been fractured and separated into two sections, near the sheath hub.The sheath tubing appeared to have multiple cracks at the location of the fracture.The sheath hub appeared yellowish and was discolored.The attached tubing distal end appearance had similar damage, consistent with a mating surface to the aforementioned detached tubing.No other visual anomalies were noted.Information from the field stated that the fast-cath introducer had been removed from its shelf box and exposed to light.According to the instructions for use (ifu), the storage instructions warn that the product should be stored in cool, dark, dry place.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tubing fracture and detachment is consistent with exposure to light and subsequent material degradation.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7793606
Report Number3005334138-2018-00259
Device Sequence Number11085462
Product Code DYB
UDI-Device Identifier05414734014038
UDI-Public05414734014038
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number406123
Device Catalogue Number406123
Device Lot Number5310448
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;